Withdrawal-emergent dyskinesia in a patient on risperidone undergoing dosage reduction

Ann Clin Psychiatry. 1996 Sep;8(3):179-82. doi: 10.3109/10401239609147755.

Abstract

A 23-year-old, white male with history of paranoid schizophrenia developed a withdrawal-emergent dyskinesia during a dose reduction of risperidone. The implications of this with regard to future risk of tardive dyskinesia (TD) and the potential association of risperidone with TD are discussed.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Antipsychotic Agents / administration & dosage
  • Antipsychotic Agents / adverse effects*
  • Dyskinesia, Drug-Induced / drug therapy
  • Dyskinesia, Drug-Induced / etiology*
  • Humans
  • Male
  • Risperidone / administration & dosage
  • Risperidone / adverse effects*
  • Schizophrenia, Paranoid / drug therapy*
  • Substance Withdrawal Syndrome* / drug therapy

Substances

  • Antipsychotic Agents
  • Risperidone